- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Recently Accepted Articles ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2011 (2011), Article ID 571795, 7 pages
Bounds of Solutions of Integrodifferential Equations
Department of Mathematics, Faculty of Electrical Engineering and Communication, Technická 8, Brno University of Technology, 61600 Brno, Czech Republic
Received 20 January 2011; Accepted 24 February 2011
Academic Editor: Miroslava Růžičková
Copyright © 2011 Zdeněk Šmarda. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Some new integral inequalities are given, and bounds of solutions of the following integro-differential equation are determined: , , where , , are continuous functions, .
Ou Yang  established and applied the following useful nonlinear integral inequality.
Theorem 1.1. Let and be nonnegative and continuous functions defined on and let be a constant. Then, the nonlinear integral inequality implies
This result has been frequently used by authors to obtain global existence, uniqueness, boundedness, and stability of solutions of various nonlinear integral, differential, and integrodifferential equations. On the other hand, Theorem 1.1 has also been extended and generalized by many authors; see, for example, [2–19]. Like Gronwall-type inequalities, Theorem 1.1 is also used to obtain a priori bounds to unknown functions. Therefore, integral inequalities of this type are usually known as Gronwall-Ou Yang type inequalities.
In the last few years there have been a number of papers written on the discrete inequalities of Gronwall inequality and its nonlinear version to the Bihari type, see [13, 16, 20]. Some applications discrete versions of integral inequalities are given in papers [21–23].
Pachpatte [11, 12, 14–16] and Salem  have given some new integral inequalities of the Gronwall-Ou Yang type involving functions and their derivatives. Lipovan  used the modified Gronwall-Ou Yang inequality with logarithmic factor in the integrand to the study of wave equation with logarithmic nonlinearity. Engler  used a slight variant of the Haraux's inequality for determination of global regular solutions of the dynamic antiplane shear problem in nonlinear viscoelasticity. Dragomir  applied his inequality to the stability, boundedness, and asymptotic behaviour of solutions of nonlinear Volterra integral equations.
In this paper, we present new integral inequalities which come out from above-mentioned inequalities and extend Pachpatte's results (see [11, 16]) especially. Obtained results are applied to certain classes of integrodifferential equations.
2. Integral Inequalities
Lemma 2.1. Let , , and be nonnegative continuous functions defined on . If the inequality holds where is a nonnegative constant, , then for .
Proof. Define a function by the right-hand side of (2.1) Then, , and Define a function by then , , Integrating (2.7) from 0 to , we have Using (2.8) in (2.6), we obtain Integrating from 0 to and using , we get inequality (2.2). The proof is complete.
Lemma 2.2. Let , , and be nonnegative continuous functions defined on , be a positive nondecreasing continuous function defined on . If the inequality holds, where is a nonnegative constant, , then where .
Lemma 2.3. Let , , , and be nonnegative continuous functions defined on , and let be a nonnegative constant.
If the inequality holds for , then where
Proof. Define a function by the right-hand side of (2.13) Then , and Differentiating and using (2.17), we get Integrating inequality (2.18) from 0 to , we have where is defined by (2.15), is positive and nondecreasing for . Now, applying Lemma 2.2 to inequality (2.19), we get Using (2.20) and the fact that , we obtain desired inequality (2.14).
3. Application of Integral Inequalities
Consider the following initial value problem where , , are continuous functions. We assume that a solution of (3.1) exists on .
Theorem 3.1. Suppose that where , are nonnegative continuous functions defined on . Then, for the solution of (3.1) the inequality holds on .
This author was supported by the Council of Czech Government grant MSM 00216 30503 and MSM 00216 30529 and by the Grant FEKTS-11-2-921 of Faculty of Electrical Engineering and Communication.
- L. Ou Yang, “The boundedness of solutions of linear differential equations ,” Advances in Mathematics, vol. 3, pp. 409–415, 1957.
- D. Baınov and P. Simeonov, Integral Inequalities and Applications, vol. 57 of Mathematics and Its Applications (East European Series), Kluwer Academic Publishers, Dordrecht, The Netherlands, 1992.
- S. S. Dragomir, “On Volterra integral equations with kernels of L-type,” Analele Universit a tii din Timi soara. Seria Stiin te Matematice, vol. 25, no. 2, pp. 21–41, 1987.
- S. S. Dragomir and Y.-H. Kim, “On certain new integral inequalities and their applications,” JIPAM: Journal of Inequalities in Pure and Applied Mathematics, vol. 3, no. 4, article 65, p. 8, 2002.
- H. Engler, “Global regular solutions for the dynamic antiplane shear problem in nonlinear viscoelasticity,” Mathematische Zeitschrift, vol. 202, no. 2, pp. 251–259, 1989.
- A. Haraux, Nonlinear Evolution Equations. Global Behavior of Solutions, vol. 841 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 1981.
- O. Lipovan, “A retarded integral inequality and its applications,” Journal of Mathematical Analysis and Applications, vol. 285, no. 2, pp. 436–443, 2003.
- Q. H. Ma and L. Debnath, “A more generalized Gronwall-like integral inequality wit applications,” International Journal of Mathematics and Mathematical Sciences, vol. 15, pp. 927–934, 2003.
- Q.-H. Ma and E.-H. Yang, “On some new nonlinear delay integral inequalities,” Journal of Mathematical Analysis and Applications, vol. 252, no. 2, pp. 864–878, 2000.
- F. W. Meng and W. N. Li, “On some new integral inequalities and their applications,” Applied Mathematics and Computation, vol. 148, no. 2, pp. 381–392, 2004.
- B. G. Pachpatte, “On some new inequalities related to certain inequalities in the theory of differential equations,” Journal of Mathematical Analysis and Applications, vol. 189, no. 1, pp. 128–144, 1995.
- B. G. Pachpatte, “On some integral inequalities similar to Bellman-Bihari inequalities,” Journal of Mathematical Analysis and Applications, vol. 49, pp. 794–802, 1975.
- B. G. Pachpatte, “On certain nonlinear integral inequalities and their discrete analogues,” Facta Universitatis. Series: Mathematics and Informatics, no. 8, pp. 21–34, 1993.
- B. G. Pachpatte, “On some fundamental integral inequalities arising in the theory of differential equations,” Chinese Journal of Contemporary Mathematics, vol. 22, pp. 261–273, 1994.
- B. G. Pachpatte, “On a new inequality suggested by the study of certain epidemic models,” Journal of Mathematical Analysis and Applications, vol. 195, no. 3, pp. 638–644, 1995.
- B. G. Pachpatte, Inequalities for Differential and Integral Equations, Mathematics in Science and Engineering 197, Academic Press, San Diego, Calif, USA, 2006.
- Z. Šmarda, “Generalization of certain integral inequalities,” in Proceedings of the 8th International Conference on Applied Mathematics (APLIMAT '09), pp. 223–228, Bratislava, Slovakia, 2009.
- E. H. Yang, “On asymptotic behaviour of certain integro-differential equations,” Proceedings of the American Mathematical Society, vol. 90, no. 2, pp. 271–276, 1984.
- C.-J. Chen, W.-S. Cheung, and D. Zhao, “Gronwall-Bellman-type integral inequalities and applications to BVPs,” Journal of Inequalities and Applications, vol. 2009, Article ID 258569, 15 pages, 2009.
- E. H. Yang, “On some new discrete generalizations of Gronwall's inequality,” Journal of Mathematical Analysis and Applications, vol. 129, no. 2, pp. 505–516, 1988.
- J. Baštinec and J. Diblík, “Asymptotic formulae for a particular solution of linear nonhomogeneous discrete equations,” Computers & Mathematics with Applications, vol. 45, no. 6–9, pp. 1163–1169, 2003.
- J. Diblík, E. Schmeidel, and M. Růžičková, “Existence of asymptotically periodic solutions of system of Volterra difference equations,” Journal of Difference Equations and Applications, vol. 15, no. 11-12, pp. 1165–1177, 2009.
- J. Diblík, E. Schmeidel, and M. Růžičková, “Asymptotically periodic solutions of Volterra system of difference equations,” Computers & Mathematics with Applications, vol. 59, no. 8, pp. 2854–2867, 2010.
- S. Salem, “On some systems of two discrete inequalities of gronwall type,” Journal of Mathematical Analysis and Applications, vol. 208, no. 2, pp. 553–566, 1997.